Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

June 29, 2021Dickson County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 29, 2021, 2:28 PM CDT for Dickson County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2021, 2:28 PM CDT (19:28 UTC)
Expired
Jun 29, 2021, 3:00 PM CDT
In force
32 min
Issued by
NWS Nashville, TN

County Dickson County, TN

The radar

The Ft Campbell radar (KHPX), 76 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 2:30 PM CDTTSTM WND DMGE Burns, TNA COUPLE TREES DOWN IN THE DICKSON AND BURNS AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1387 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1387 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1208 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

606 
WWUS84 KOHX 291928
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
228 PM CDT Tue Jun 29 2021
 
TNZ025-292000-
Dickson TN-
228 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DICKSON COUNTY UNTIL 300
PM CDT...

At 227 PM CDT, Doppler radar was tracking a strong thunderstorm over
Burns, or over Dickson, moving west at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Dickson, White Bluff, Burns, Charlotte and Vanleer. 

This includes the following highways...
 Interstate 40 between mile markers 165 and 178.
 Interstate 840 near mile marker 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3602 8755 3605 8755 3625 8746 3612 8717
      3610 8717 3597 8728 3600 8754 3602 8754
TIME...MOT...LOC 1927Z 106DEG 16KT 3605 8733 

$$

Schaper

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 29, 2:00 PM CDT, 28 minutes earlier.

Area forecast discussion, Jun 29, 2:00 PM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
200 PM CDT Tue Jun 29 2021

.DISCUSSION...

It's another soupy day for most across Middle TN, however, some have
found relief in the way of the remnants of Danny this afternoon. In
fact, the northern edge of Danny has tapped into some pretty
unstable air, allowing for a few storms to produce hail close to
severe limits. Rainfall totals have been healthy, too, with some
getting a quick inch and a half or better. These storms should
continue to translate to the west and northwest over the next
several hours and with plenty of instability along and north of
I-40 to tap into, a few strong to severe storms will be possible
for the next few hours. Quarter sized hail and gusty winds will be
the main concerns. Scattered showers are possible through early
evening even behind these heavier storms, but once we lose the
heating of the day, the spigot should turn off for the night.
While coverage should be a little less than we've seen so far
today, Wednesday should bring diurnal chances of showers and
thunderstorms once again. The good news, tomorrow should be the
last of the 90+ degree days for the rest of the week. The bad
news, that'll be because of additional storms expected in here
Thursday and Thursday night.

Models continue to show an unseasonable cold front is expected to
push through the region late Thursday night/Friday morning. Ahead of
said front, widespread showers and thunderstorms are expected.
Rainfall totals will be up there, with anywhere from 1 to 3 inches
expected with the front. Some totals could be slightly higher than
that because of elevated PWs (2+ inches) as the front moves through,
bringing efficient rainfall to the mid-state. I don't expect any
widespread issues, but I wouldn't be surprised to hear of some
localized flooding issues by Friday morning. Beyond the rain,
forecast soundings still look pretty tame. Bulk shear values are
slightly higher than yesterday (25-30 kts) but on the whole, there
doesn't seem to be the organizational aspects needed for a severe
threat. That said, Thursday could provide a strong storm or two. It
is summer and any heat added to the lifting forces of a front means
there's at least a chance.

After frontal passage on Friday, those who dislike summer are going
to be thrilled. Much drier air and temperatures several degrees
below normal are expected for your Independence Day weekend. We'll
start to warm back towards 90 Monday and Tuesday, so if you like it
cooler, get out and take advantage this weekend.

&&

.AVIATION...
18Z TAF DISCUSSION.

Mostly VFR conditions with occasional MVFR expected with passing
storms this afternoon. With only isolated showers and a few storms
around the Plateau, CSV may be able to get by without any direct
impacts. BNA, MQY, and CKV are likely to see some passing storms
with brief heavy rainfall and gusty winds between now and 01z.
Conditions will become calm overnight with scattered to broken mid
clouds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      73  89  73  86  70 /  40  60  30  80  80
Clarksville    71  87  71  83  66 /  30  60  40  80  80
Crossville     66  83  67  80  66 /  30  60  30  80  90
Columbia       69  88  70  87  70 /  30  50  30  80  80
Lawrenceburg   69  87  70  87  70 /  30  50  30  80  90
Waverly        70  86  71  84  67 /  40  60  30  80  80

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Unger
AVIATION........11
Hazardous weather outlook, Jun 29, 1:57 PM CDT, 31 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
157 PM CDT Tue Jun 29 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-301900-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
157 PM CDT Tue Jun 29 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms will continue through the afternoon, with
some storms being strong and able to produce some gusty winds, hail
and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional showers and thunderstorms will move in Wednesday through
Friday, with some strong storms possible during the afternoon
Wednesday and again Thursday afternoon and evening. Gusty winds and
heavy rain will be the main threats. Any area that sees multiple
rounds of heavy rain today through Friday could see some minor
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

27

In the hours before

Special weather statement, Jun 29, 12:56 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
1256 PM CDT Tue Jun 29 2021

TNZ057-058-060-291830-
Hickman TN-Lewis TN-Maury TN-
1256 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEWIS...WEST CENTRAL
MAURY AND SOUTHERN HICKMAN COUNTIES UNTIL 130 PM CDT...

At 1256 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Mount Pleasant, or 12 miles southeast of
Centerville, moving west at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hohenwald, Centerville, Gordonsburg, Kimmins and Hampshire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3556 8766 3557 8765 3561 8766 3582 8763
      3576 8723 3551 8727 3551 8767
TIME...MOT...LOC 1756Z 095DEG 13KT 3566 8734

Schaper
Special weather statement, Jun 29, 1:09 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
109 PM CDT Tue Jun 29 2021

TNZ093-291845-
Wayne TN-
109 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE COUNTY UNTIL
145 PM CDT...

At 109 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Waynesboro, moving west at 15 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Clifton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3539 8799 3540 8797 3541 8798 3543 8801
      3545 8799 3538 8777 3521 8781 3523 8798
      3529 8798 3530 8800 3530 8802 3533 8802
      3535 8801 3537 8802 3539 8802
TIME...MOT...LOC 1809Z 090DEG 12KT 3531 8787

Schaper
Special weather statement, Jun 29, 1:33 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Nashville TN
133 PM CDT Tue Jun 29 2021

TNZ056-093-291915-
Wayne TN-Perry TN-
133 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE AND SOUTHERN
PERRY COUNTIES UNTIL 215 PM CDT...

At 133 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Linden, moving west at 15 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Linden, Clifton, Flatwoods and Mousetail Landing State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3547 8802 3548 8799 3551 8798 3553 8798
      3562 8804 3568 8802 3558 8772 3537 8781
      3538 8802 3539 8802 3539 8799 3540 8797
      3541 8798 3543 8803 3545 8804
TIME...MOT...LOC 1833Z 098DEG 13KT 3550 8787

Schaper
Special weather statement, Jun 29, 2:11 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
211 PM CDT Tue Jun 29 2021

TNZ024-056-057-291945-
Hickman TN-Humphreys TN-Perry TN-
211 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR PERRY...SOUTHERN HUMPHREYS AND
NORTHWESTERN HICKMAN COUNTIES UNTIL 245 PM CDT...

At 210 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hurricane Mills to 7 miles southwest of
Linden. Movement was west at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Linden, New Johnsonville, Hurricane Mills, Lobelville, Mousetail
Landing State Park, Bucksnort and I-40 Near The Tennessee River.

This includes Interstate 40 between mile markers 136 and 152.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3566 8802 3572 8804 3577 8798 3583 8797
      3587 8794 3592 8793 3594 8793 3594 8798
      3595 8801 3597 8802 3600 8800 3602 8800
      3594 8762 3554 8783 3555 8800 3562 8804
TIME...MOT...LOC 1910Z 106DEG 16KT 3591 8781 3556 8795

Schaper
Local storm report, Jun 29, 2:17 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
217 PM CDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     8 S CENTERVILLE         35.68N  87.44W
06/29/2021                   HICKMAN            TN   SOCIAL MEDIA

            TREE DOWN ON SWANN CREEK ROAD

&&

EVENT NUMBER OHX2100553

UNGER
Special weather statement, Jun 29, 2:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
228 PM CDT Tue Jun 29 2021

TNZ025-292000-
Dickson TN-
228 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DICKSON COUNTY UNTIL 300
PM CDT...

At 227 PM CDT, Doppler radar was tracking a strong thunderstorm over
Burns, or over Dickson, moving west at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Dickson, White Bluff, Burns, Charlotte and Vanleer.

This includes the following highways...
 Interstate 40 between mile markers 165 and 178.
 Interstate 840 near mile marker 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3602 8755 3605 8755 3625 8746 3612 8717
      3610 8717 3597 8728 3600 8754 3602 8754
TIME...MOT...LOC 1927Z 106DEG 16KT 3605 8733

Schaper

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:36 PM CDTSpecial Weather StatementOHXCumberland39 min
Jun 29, 10:56 AM CDTSpecial Weather StatementOHXMarshall34 min
Jun 29, 12:13 PM CDTSpecial Weather StatementOHXBedford32 min
Jun 29, 12:22 PM CDTSpecial Weather StatementOHXWayne38 min
Jun 29, 12:47 PM CDTSevere Thunderstorm WarningOHXWayne13 min
Jun 29, 12:56 PM CDTSpecial Weather StatementOHXLewis34 min
Jun 29, 1:09 PM CDTSpecial Weather StatementOHXWayne36 min
Jun 29, 1:12 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis33 min
Jun 29, 1:33 PM CDTSpecial Weather StatementOHXPerry42 min
Jun 29, 2:11 PM CDTSpecial Weather StatementOHXPerry34 min
Jun 29, 2:53 PM CDTSpecial Weather StatementOHXWilson37 min
Jun 29, 2:58 PM CDTSevere Thunderstorm WarningOHXSmith, Wilson34 min
Jun 29, 3:21 PM CDTSpecial Weather StatementOHXHouston, Stewart39 min
Jun 29, 3:25 PM CDTSpecial Weather StatementOHXCheatham50 min
Jun 29, 4:07 PM CDTSpecial Weather StatementOHXSumner53 min
Jun 29, 4:30 PM CDTSpecial Weather StatementOHXCumberland45 min
Jun 29, 5:37 PM CDTSpecial Weather StatementOHXPutnam38 min
Jun 29, 5:44 PM CDTSpecial Weather StatementOHXDeKalb31 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.